MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 28 FR.; RESECTOSCOPE

OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 28 FR.; RESECTOSCOPE
Model Number A22043A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not yet been received by olympus for evaluation (although it is anticipated).The definitive cause of the users experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during a transurethral resection of the prostate (turp) using a wa22067a passive working element, an a22043a 28fr resection sheath, an a0393 monopolar high frequency (hf) cable, an a22087a 28fr deflecting tip obturator, and an a22052a rotatable luer-lock irrigation port, the grounding pad was not placed properly on the patients leg and the patient experienced a serious burn.The burn occurred during the procedure as the urologist activated the electrode to resect prostate tissue.The procedure was cancelled due to the burn.It is not known what intervention was required to treat the burn.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.(b)(6) reports the wa22067a.(b)(6) reports the a0393.(b)(6) reports the a22087a.(b)(6) reports the a22052a.(b)(6) reports the a22043a.
 
Additional Manufacturer Narrative
This report is being updated to provide additional information and corrected information.
 
Event or Problem Description
Update: the customer clarified 02jul2021 that the customer does not use an olympus generator or olympus grounding pads.The burn experienced by the patient is not related to the use of an olympus device.

Brand Name
RESECTION SHEATH, 28 FR.
Common Device Name
RESECTOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key12063800
Report Number9610773-2021-00172
Device Sequence Number19987512
Product Code FJL
UDI-Device Identifier04042761021005
UDI-Public04042761021005
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA22043A
Device Catalogue NumberA22043A
Device Lot Number05XW-0003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;